I managed to eat a few mouthfuls of food breakfast, lunch and dinner, and made my way through with just one ensure so that is positive! Also, the team here have been lasering the inside of my mouth to help stimulate the healthy tissue under the mucositis and today decided I probably wouldn't need any more and I have to say my mouth and throat DO feel better! I've massively reduced the oral morphine from three a day to one.
Had a few wee bumps along the way, including one sudden breathless allergic reaction to platelets (which has never happened before!) Today, I woke up with nettle rash all over my torso, a super swollen and very red/hot face so they've changed my antibiotics (again, never reacted to antibiotics before) and tonight the rash is still there and has now spread down my arms but we're holding off on the piritin until my platelets arrive, most likely in the middle of the night. Also, upper respiratory cough and constantly coughing up sputum which no one told me could happen but the doctors here don't seem overly concerned about mainly because my lungs sound clear and because whatever I'm coughing up is clear. Lovely!
Temperature has been relatively fine although wee spikes up to 38° over the past two nights and probably again tonight which we're currently dealing with by using dispersable paracetamol. Most of my tablets have moved over to liquid forms until my counts start to rise so now it's a case of antibiotics, had my chest xray done this afternoon, and riding it out.
Eyes are definitely on the prize as it's about a week from now I should see something happening with the neutrophils so I'm excited that I'll maybe be home before the 1st of March!
Oh Kirsty first some Highlander ((hugs)) x
More than anyone else your ‘all new you’ is literally more new born then the rest of us, but this is great progress.
This will always sound rather odd when we say some GvHD is a positive sign as it shows your new cells are fighting to take control.......but we don’t want it becoming severe x
You still got a Hickman Line in? I was the same when I was sent for CTs, I asked a few of the Radiology staff when did they not use the Hickman Line to put the contrast in?......no one could give me a satisfactory answer!!...... just more vain issues
Mike - Thehighlander
It always seems impossible until its done - Nelson Mandela
Click to see how to add details to your profile
I asked this too, apparently it's something to do with the pressure at which the dye is injected is not always compatible with the Hickman line. But they've now at least confirmed that I can keep my line in until after my 100 days are up, does anyone know or remember when they stopped needing transfusion support post SCT?
I was told that as well, they couldn’t give me a good answer when I pointed out that the Hickman Line walls were just as thicker as that of a line into a small vain in the arm and the Hickman was in s larger vain!!! but it could be that they enjoy putting them in
I had a few transfusion during after my second SCT when I was still in the SCT unit. Then had a few transfusions (2-3) during the first month post SCT.
But from day 284 I had more GvHD and it effected the Bone Marrow and it was not producing what I needed so I was on transfusions every 10-14 days for three months then it just corrected its self
I had trouble with dye gunging up one of my Hickman line access lines. Fortunately I had a triple one installed. It did eventually clear. I'm told it should be ok if cleaned throughly after use. But the ward staff prefer it if they use a cannula and avoid the problem.
I may have had one transfusion post transplant but no more than that. I am not convinced that I actually had anynpost transplant but it is all a bit blurry now after the years!
What is a Community Champion?
You can speak to someone in confidence by calling Macmillan Support on 0808 808 0000 - 365 days a year 8am to 8pm It's free from mobiles and landlines. The friendly team are waiting to take your call.
daughter had her Hickman in for a while post allo, but she was reliant on red cell transfusions for over 2 years, her blood group just had such a long way to change and also with such a lot of pre-treatment it just took its time! (She went from O Rh- to A Rh+) and they just got used to struggling with her pretty shot veins. They still struggle now! She had transfusions about every 3 weeks.
They might think about giving you white cell booster jabs if the levels don’t start to rise in a few days? If so, be ready for the bone aches, ask if they can prescribe Loratidine (an antihistamine, brand name Claritin, but it does help!) the day before they plan the jabs, and each day till it eases.
Laser in the mouth?! Gah, that sounds rotten! Why must we be tortured so? ...
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007